Missouri, 2009Heavy Snow in Missouri, February 28, 2009
February 28, 2009 · NWS EAX · 8 events in 8 counties and zones
An unusually strong upper level storm system, dropped southeast through the heart of the country, the last day of February. As this storm dived southward during the day, it was able to tap additional moisture from the deep south.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong upper level storm system, dropped southeast through the heart of the country, the last day of February. As this storm dived southward during the day, it was able to tap additional moisture from the deep south. This, combined with very cold temperatures aloft, allowed for unusually high snow amounts compared to their melted counterparts. A narrow axis of moderate snow pivoted across central and south central Missouri for nearly 8 hours, resulting in some of the highest snow totals of the season. A swath of 4 to 8 inches of snow, was observed from Rockport, extending south through Kansas City, into Clinton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 27, 11:58 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 27, 11:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CST FRI FEB 27 2009
.UPDATE...
IMPRESSIVE COMPACT MID-UPPER LEVEL CYCLONE /PER IR AND WATER VAPOR
IMAGERY/ CONTINUES TO DIVE SOUTHEAST ACROSS THE THE NEBRASKA
PANHANDLE EARLY THIS EVENING. DESPITE THE RATHER IMPRESSIVE
SATELLITE PRESENTATION AND UPPER LEVEL DIFFLUENCE...A COMBINATION OF
LOWER TROPOSPHERIC DRY AIR AND THE LACK OF A STRONG WARM/MOIST
CONVEYOR CONTINUE TO HAMPER THIS SYSTEM IN TERMS OF PRECIPITATION
PRODUCTION.
AS OF 02Z THE REGIONAL RADAR MOSAIC LOOKS VERY DISORGANIZED WITH
MAINLY 1-2SM LIGHT SNOWS ACROSS EASTERN NEB AND FAR WRN IOWA...WITH
STILL AN ABUNDANCE OF VIRGA FURTHER SOUTH AND EAST AS THE 2-8KFT AGL
LAYER STILL REMAINS QUITE DRY.
THUS FAR...NAM-WRF AND RUC QPF HAVE BEEN GROSSLY OVERDONE ACROSS
NEBRASKA AND AM CONCERNED THIS TREND WILL CONTINUE OVERNIGHT. A
CROSS SECTIONAL ANALYSIS OF THIS SYSTEM SHOWS ITS ATYPICAL
NATURE...WITH THE MAXIMUM LIFT OCCURRING BETWEEN 600-500MB. THIS IS
NOT SURPRISING GIVEN THAT THE PRIMARY FORCING MECHANISM IS LIKELY
TIED TO THE IMPRESSIVE MID-LEVEL HEIGHT FALLS AND ASSOCIATED LOCAL
PRESSURE CHANGES SEEN IN THE ISENTROPIC ANALYSIS. AT THIS ALTITUDE
AHEAD OF A COLD CORE CLOSED LOW...SNOW GROWTH IS OCCURING WELL ABOVE
THE PREFERRED DENDRITIC GROWTH REGION WITH AMBIENT READINGS OF -20
TO -25C. AND AGAIN...WITH THIS SHORTWAVE EMBEDDED WITHIN A RATHER
FAST NORTHWESTERLY FLOW REGIME...A CLOSED CYCLONE OF THIS NATURE
TYPICALLY LACKS AN IDENTIFIABLE CORRIDOR OF LOW LEVEL WARM
ADVECTION...AND CERTAINLY MOISTURE ENTRAINMENT WILL BE A PROBLEM
OVERNIGHT.
WITH THAT SAID...PREVIOUS FORECAST JUSTIFIES THIS SCENARIO WITH
FORECAST SNOW TOTALS WELL BELOW WHAT THE MODEL QPF AND SNOW:LIQUID
RATIOS WOULD SUGGUEST. EXPECT THAT SNOW WILL OVERSPREAD EXTREME
NORTHWEST MISSOURI OVER THE NEXT HOUR OR TWO...AND THEN STRUGGLE TO
TAKE A FOOTHOLD SOUTH AND EAST AS DEEP LOW LEVEL EASTERLY
ENTRAINMENT CONTINUES.
GIVEN THE ABOVE REASONING...EXPECT SNOW TO GENERALLY BE ON THE LIGHT
SIDE (1-3SM VISIBILITY) THROUGH THE OVERNIGHT HOURS...ALTHOUGH SOME
BRIEF POCKETS OF MODERATE SNOW MAY DEVELOP AS THE BETTER MID LEVEL
FORCING INTERACTS WITH A NARROW TONGUE OF WEAK MID LEVEL INSTABILITY
INDICATED ON THE 00Z KTOP/KSGF SOUNDINGS AND AS OBSERVED BY
SCATTERED ELEVATED CONVECTION OVER SE KS/SW MO.
WILL CERTAINLY CONTINUE TO MONITOR OBSERVATIONAL TRENDS OVERNIGHT
INTO THE MORNING...BUT THE QUICK FORWARD SPEED OF THIS SYSTEM AND
LACK OF TYPICAL HEAVY SNOW VARIABLES SUGGESTS THAT THE PREVIOUS
FORECAST IS ON TRACK WITH JUST A NUISSANCE SNOW EVENT EXPECTED FOR
THE AREA...ON THE ORDER OF A COUPLE INCHES. STILL...MUCH OF THE
FORECAST AREA HAS NOT SEEN AN INCH OR GREATER SNOWFALL FOR MORE THAN
TWO MONTHS IN SOME CASES. THEREFORE...THE ADVISORY IS CERTAINLY
WARRANTED WITH THERE LIKELY TO BE A NUMBER OF TRAVEL ISSUES SATURDAY
MORNING.
BOOKBINDER
&&
.PREV DISCUSSION...
/ISSUED 312 PM CST FRI FEB 27 2009/
RATHER IMPRESSIVE UPR LVL LOW CONTINUES TO SPIN ACROSS THE WESTERN
DAKOTAS THIS AFTN. INTENSE VV AND UPR LVL DIVERGENCE ALOFT ACROSS
NORTHWESTERN PORTIONS OF NE AND SD HAS CREATED AN EXTENSIVE AREA OF
SNOWFALL WITH MODERATE SNOW ALREADY REPORTED IN THOSE AREAS. THIS
UPR LVL...WELL FCST BY OPERATIONAL MODELS...WILL BEGIN TO DIVE SE
THIS EVE AS WESTERN RIDGING AMPLIFIES OVER THE PAC COASTLINE.
FOR TONIGHT...WEAK ISENTROPIC LIFT IS ALREADY PRODUCING ECHOES
ACROSS PORTIONS OF SOUTHEASTERN NE...WESTERN IA AND EASTERN KANSAS.
HOWEVER...DEW SFC POINT SPREADS REMAIN GREATER THAN 10C IN THOSE
AREAS...WITH POINT SOUNDINGS INDICATING AN EXTENSIVE DRY LAYER
BETWEEN 850:650 WHICH IS LIMITING ECHOES TO VIRGA AT BEST. AFTER
00Z...CONTINUED ISENTROPIC LIFT ALONG WITH INTENSIFYING PVA WILL
BEGIN THE TOP DOWN SATURATION PROCESS IN EARNEST. EXPECTING SNOW TO
BEGIN TO REACH THE GROUND BY 03Z IN THE NORTHWEST CORNER WITH SNOW
CONTINUING TO SPREAD SE THROUGH THE NIGHT.
BY 12Z SAT...UPR LVL LOW WILL LIKELY BE CENTERED NEAR SALINA..WITH
AN INTENSE AREA OF 700-500MB OMEGA STRETCHING NW-SE ACROSS THE CWA
AS ISENTROPIC PLOTS SUGGEST THE FORMATION OF A TROWAL AS SYSTEM
FULLY ROTATES ACROSS SE KS SAT MORNING. THERE ARE ALSO SOME SIGNS OF
WEAK FRONTOGENETICAL FORCING ALOFT WHICH MAY PRODUCE A FEW HEAVIER
BANDS OF SNOW AS THE LARGE DEFORMATION BAND MOVES THROUGH. SNOW
WILL BEGIN TO TAPER OFF TO FLURRIES AFTER 18Z IN THE SOUTHEAST...AS
DRIER AIR BEGINS TO WRAP INTO THE SYSTEM FROM THE NW.
AS FAR AS ACCUMULATIONS ARE CONCERNED...FEEL THERE WILL BE A
CORRIDOR OF 2-4 INCH (ISO 5) SNOWFALL AMOUNTS CENTERED ACROSS AREAS
FROM NORTHWEST MO/NORTHEAST KS TO THE SOUTHEAST TOWARDS
CHILLICOTHE...RICHMOND...MARSHALL...CLINTON...AND SEDALIA. SOME
ENTRAINMENT OF DRY AIR ALOFT MAY LIMIT SNOWFALL POTENTIAL IN THE
EXTREME SOUTHWESTERN CWA WITH 1-2 INCHES OF SNOW POSSIBLE. THEREFORE
HAVE DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR MUCH OF THE CWA.
FEEL IF ANYTHING...LESSER SNOW AMOUNTS WILL OCCUR OVER THE EXTREME
EASTERN CWA...WITH LATEST MODEL GUIDANCE SHIFTING THE TRACK OF THE
STRONGEST VV SLIGHTLY FURTHER WEST. ROAD TEMPS REMAIN A BIT WARM
OVER EXTREME EASTERN KANSAS AND WESTERN MO...BUT FEEL THAT THE
EXPECTED MODERATE SNOWFALL RATES AFTER 3 AM...AS WELL AS LIGHT
TRAFFIC SHOULD BE SUFFICIENT ENOUGH TO PROMOTE A LAYER OF SNOW ON
THE ROADS BY DAYBREAK MAKING TRAVEL DIFFICULT.
GIVEN THE EXPECTED CLOUD COVER AND SNOWFALL...HAVE LOWERED HIGH
TEMPERATURES FOR SATURDAY...WITH READINGS STRUGGLING TO REACH 30.
SKIES SHOULD CLEAR BY MIDNIGHT ON SATURDAY ALLOWING FOR A PRETTY
SHARP DROP IN TEMPERATURES. WHILE WINDS WILL REMAIN MIXY...THE
FRESH SNOW SHOULD ALLOW READINGS TO FALL AT LEAST 5 DEGREES BLO
CURRENT GUIDANCE.
DUX
THE MAJORITY OF THIS PERIOD WILL BE CHARACTERIZED BY DOMINANT
POSITIVE HEIGHT ANOMALIES ACROSS THE WRN HEMISPHERE...REPRESENTED BY
SIGNIFICANT MIDLATITUDE RIDGING ACROSS BOTH THE CNTRL PACIFIC AND
CNTRL ATLANTIC...AS WELL AS SUBTROPICAL RIDGING OVER NRN MEXICO
POKING NORTH INTO THE SRN/CNTRL PLAINS. THIS WILL PLACE THE LOWER
MISSOURI RIVER VALLEY INITIALLY IN NWLY FLOW ALOFT AND A WEAK CAA
REGIME...WITH THE RIDGE AXIS GRADUALLY SHIFTING OVERHEAD...BRINGING
SIGNIFICANT WAA FROM THE MIDWEEK PERIOD AND BEYOND. LOW LEVEL
ATMOSPHERE WILL DISPLAY WEAK BAROCLINICITY...WITH ONLY ONE DRY
BACKDOOR FRONT SLIDING INTO THE REGION TUESDAY...ACCOMPANIED BY
LITTLE IN THE WAY OF COLDER AIR...AND A QUICK RESUMPTION TO MUCH
WARMER RETURN FLOW THROUGH THE REMAINDER OF THE WEEK. MAIN FORECAST
UNCERTAINTY REGARDING SENSIBLE WEATHER LIES WITH THE SPEED AND DEPTH
OF WAVE ENERGY EJECTING FROM THE MEAN TROUGHING REGION ALONG THE
WEST COAST INTO THE PLAINS AT THE END OF THIS FORECAST PERIOD. GIVEN
THE STRENGTH AND AMPLITUDE OF RIDGING ACROSS THE ENTIRE CNTRL
CONUS...PREFER A SLOWER AND LOWER AMPLITUDE SHEARED TROUGH LIFTING
OVER THE POSITIVE HEIGHT ANOMALIES BEST MODELED BY THE
ECMWF...RATHER THAN THE MORE AGGRESSIVE OPERATIONAL GFS WHICH
APPEARS TO BE DISPLAYING A TYPICAL BIAS OF MAINTAINING WAVE STRENGTH
AND KNOCKING DOWN RIDGING FAR TOO EASILY.
AS FAR AS PARTICULARS...TEMPERATURES SUNDAY THROUGH MONDAY MORNING
WILL DEPEND HEAVILY ON ACCUMULATED SNOWFALL TONIGHT AND TOMORROW.
FEEL WIDESPREAD AND AMPLE ACCUMULATIONS WILL BE ALMOST
CERTAIN...THUS NEGATIVELY AFFECTING TEMPERATURES...AND HAVE HEDGED
THE FORECAST TOWARDS THE COOLER MET GUIDANCE (THOUGH HAVE NOT GONE
COMPLETELY AS COLD AS THIS GUIDANCE UNTIL AN ACTUAL SNOW COVER AND
DEPTH PICTURE CAN BE DEDUCED...AS EARLY MARCH SUNSHINE CAN
EFFICIENTLY OVERCOME ANY SCANT SNOW ACCUMULATIONS VERY QUICKLY).
FEEL ANY AREAS THAT RECEIVE IN EXCESS OF 2-3 INCHES TOMORROW MAY
NEED TO HAVE TEMPS SUNDAY AND MONDAY MORNING CHOPPED ABOUT ONE
CATEGORY.
ALL REMAINING SNOWFALL WILL QUICKLY BE DEPLETED MONDAY...AS MODIFIED
RETURN FLOW AND MODEST ADVECTION OF HIGHER LOW LEVEL THICKNESSES
(AND HENCE WARMER AIR JUST OFF THE SFC AVAILABLE FOR MIXING) SPREADS
EAST FROM THE HIGH PLAINS. OTHERWISE...A WEAK BACKDOOR FRONT SHOULD
SLIDE THROUGH THE FORECAST AREA EARLY TUESDAY...ALTHOUGH BRINGING
LITTLE IF ANY COOLER AIR SOUTH (AND IN ACTUALITY...MODELS FORECAST
TEMPERATURES JUST OFF THE SFC TO WARM BEHIND THIS FRONT). THIS WILL
SET THE STAGE FOR A COUPLE ABNORMALLY WARM DAYS WEDNESDAY AND
THURSDAY WITH H9 TEMPERATURES RISING TO A +10C TO +15C RANGE AND
SOUTHERLY WINDS CAPABLE OF DEEP MIXING TAKING HIGHS SOME 15F TO 20F
ABOVE AVERAGE. CURRENT FORECAST MAY EVEN BE A BIT CONSERVATIVE FOR
THURSDAY...AND WOULD NOT BE SURPRISED TO SEE FAIRLY EXTENSIVE 70F+
HIGHS. ASIDE FROM THE SLIMMEST CHANCES FOR WARM ADVECTION ELEVATED
SHOWERS THURSDAY MORNING...SEE LITTLE IN THE WAY OF PRECIP CHANCES
THROUGH THIS ENTIRE PERIOD.
21
&&
.AVIATION...
UPPER LEVEL LOW CONTINUES TO SPIRAL ACROSS NEBRASKA...EXHIBITING AN
IMPRESSIVE SATELLITE PRESENTATION. HOWEVER...DEEP FETCH OF LOW LEVEL
EASTERLIES CONTINUES TO ENTRAIN DRY AIR INTO THE SYSTEM...WHICH TO
THIS POINT HAS HINDERED PRECIPITATION PRODUCTION.
LIGHT SNOW ALREADY KNOCKING ON THE DOORSTEP AT STJ AND WILL SLOWLY
OVERSPREAD THE KC TERMINALS OVER THE NEXT FEW HOURS. ONCE SNOW
BEGINS...MVFR CEILINGS SHOULD GRADUALLY LOWER TO IFR. VISIBILITIES
THIS EVENING OUT TO THE NORTH AND WEST HAVE GENERALLY HELD IN THE
IFR CATEGORY IN LIGHT SNOW...BUT A BRIEF PERIOD OF LIFR MAY BE
POSSIBLE BETWEEN 08 AND 13Z WHEN THE STRONGEST UPPER FORCING
OVERSPREADS WESTERN MISSOURI.
CURRENT FORECAST LOOKS ON TARGET WITH AVERAGE ACCUMULATIONS OF TWO
TO THREE INCHES FROM KANSAS CITY TO ST. JOSEPH...BEFORE TAPERING OFF
BY LATE MORNING.
SHARP INVERTED SURFACE TROUGH PRESENTLY LOCATED JUST WEST OF THE
TERMINALS WILL PASS THROUGH OVER THE NEXT HOUR OR TWO...ALLOWING ENE
WINDS TO SHIFT INTO THE NORTH OR NNW.
STRONG ISENTROPIC DOWNGLIDE IN THE WAKE OF THE SYSTEM SHOULD ALLOW
FOR RAPIDLY IMPROVING CONDITIONS DURING THE AFTERNOON HOURS WITH
CLEARING LIKELY TOWARD SUNSET.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ011-MOZ012-
MOZ013-MOZ014-MOZ015-MOZ020.
WINTER WEATHER ADVISORY FROM MIDNIGHT SATURDAY TO NOON SATURDAY
FOR MOZ021-MOZ022-MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...WINTER WEATHER ADVISORY FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR
KSZ025-KSZ102.
WINTER WEATHER ADVISORY FROM MIDNIGHT SATURDAY TO NOON SATURDAY
FOR KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Feb 27, 12:57 PM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CST FRI FEB 27 2009
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CST FRI FEB 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG UPPER LEVEL DISTURBANCE WILL BEGIN TO DROP SOUTHEAST INTO
NEBRASKA AND EASTERN KANSAS THIS EVENING. THIS SYSTEM WILL BRING A
HIGH PROBABILITY OF ACCUMULATING SNOW TO THE OUTLOOK AREA LATER
TONIGHT. SNOW ALREADY DEVELOPED IN NEBRASKA IS EXPECTED TO MOVE INTO
THE NORTHWESTERN CORNER OF MISSOURI AFTER 9 PM THIS EVENING. THIS
SNOWFALL WILL INCREASE IN COVERAGE AND OVERSPREAD THE REMAIN PORTIONS
OF THE OUTLOOK AREA AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ACCUMULATING SNOWFALL WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE
OUTLOOK AREA THROUGH SATURDAY MORNING...BEFORE TAPERING OFF TO
FLURRIES EARLY IN THE AFTERNOON. STORM TOTAL SNOWFALL ACCUMULATIONS ARE
EXPECTED TO RANGE FROM ABOUT 2 TO 5 INCHES ALONG AND NORTHEAST OF A
ST JOSEPH TO CLINTON LINE OR IN A CORRIDOR FROM TARKIO...TO
CHILLICOTHE...MARSHALL...WARRENSBURG...AND BOONVILLE...WITH SLIGHTLY LESSER
AMOUNTS BETWEEN 1 AND 3 INCHES IN AREAS TO THE SOUTHWEST OF THIS
LINE IN AREAS FROM LEAVENWORTH TO KANSAS CITY AND PAOLA. LOCATIONS IN
THE EXTREME NORTHEAST CORNER OF THE OUTLOOK AREA...FROM PRINCETON TO
KIRKSVILLE AND MACON MAY ALSO SEE LESSER AMOUNTS OF 1 TO 3 INCHES.
SNOW MAY BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT AND EARLY
SATURDAY MORNING...CAUSING RAPID DETERIORATION OF ROAD
CONDITIONS AS WELL AS REDUCED VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SPOTTERS AND
EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS THROUGH
SATURDAY AFTERNOON.
DUX
Heavy Snow, Atchison
- When
- February 28, 12:00 AM CST to 6:00 AM CST
- Where
- Atchison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
A trained spotter estimated 6.0 inches of snow in Tarkio.
Heavy Snow, Clinton
- When
- February 28, 2:00 AM CST to 1:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Law enforcement estimated a total of 6.0 inches of snow in Plattsburg.
Heavy Snow, Clay
- When
- February 28, 3:00 AM CST to 2:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
A total of four to six and a half inches of snow, was reported across the county. Six and a half inches was estimated in Gladstone.
Heavy Snow, Jackson
- When
- February 28, 3:30 AM CST to 2:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Snow was reported to be as much as 6.6 inches, 2 miles east-southeast of Unity Village.
Heavy Snow, Johnson
- When
- February 28, 4:30 AM CST to 3:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Public
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
A total of seven and one half inches of snow, was measured in Holden.
Heavy Snow, Henry
- When
- February 28, 5:00 AM CST to 6:00 PM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
A total of 6 to 8 inches of snow was reported in the county. A trained spotter measured 8.0 inches of snow, 3 miles southeast of Clinton.
Heavy Snow, Pettis
- When
- February 28, 5:40 AM CST to 1:30 PM CST
- Where
- Pettis forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Law enforcement reported 6.0 inches of snow in Sedalia.
Heavy Snow, Cooper
- When
- February 28, 6:00 AM CST to 2:30 PM CST
- Where
- Cooper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
The extreme southwest portion of the county, had as much as 6 inches of snow, in Otterville and 4 miles west of Bunceton.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Arkansas, February 28, 20091 death · 1 injured · 34 events
- Winter Storm and Winter Weather in Arkansas, February 28, 20091 death · 11 events
- Lightning Strike in Georgia, February 28, 2009$500,000 · 1 event
- Damaging Winds in Georgia, February 28, 2009$205,000 · 60 kt wind · 10 events
- Lightning Strike in South Carolina, February 28, 2009$200,000 · 1 event
- Flood and Hail in Georgia, February 28, 20091 injured · $61,000 · 0.75 in hail · 9 events
- Hail and Damaging Wind in Florida, February 28, 2009$75,000 · 1.75 in hail · 2 events
- Damaging Wind and Lightning Strike in Alabama, February 28, 2009$50,000 · 50 kt wind · 2 events
- Strong Wind in Texas, February 28, 2009$50,000 · 1 event
- Winter Storm and Winter Weather in Tennessee, February 28, 200920 events
- Winter Weather in Tennessee, February 28, 20091 injured · 8 events
- Winter Storm in Missouri, February 28, 200912 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154400, 154397, 154398, 154406, 154409, 154410, 154401, 154407.